It is currently Thu Aug 17, 2017 9:29 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 4 posts ] 
Author Message
 Post subject: Short term Bup use
PostPosted: Thu Jun 26, 2014 12:36 pm 
Offline
Average Poster
Average Poster

Joined: Tue Nov 12, 2013 12:09 pm
Posts: 23
I've used Oxy (average daily use between 300-500mg) for about four years. Have a sister-in-law that struggled from the same addiction and went on Subs about a year ago. Her doctor wants her on for about two years and will try and taper her off, but told her that she might end up on long term maintenance. After researching Subs extensively, I don't want to use them for more than a three week detox. Last day taking Oxy was June 14th and I used two Subs to get me through the nasty week long detox. I started with 6mg at induction and tapered daily by half. The last week I was literally taking slivers of what was left. The last day taking the slivers (.25 mg) was June 22nd and I don't feel any real withdrawals, but have ZERO energy and feel extremely fatigued. Prior to last night, I averaged three hours sleep the last three or four nights. Took a Valium last night and slept like a baby, but actually made the lethargy worse this morning. Is there anything that can help with the fatigue feeling? Will it pass in a couple weeks? Anything to speed up the process? Will taking a caffeine pill boost energy during the day? If it's just a matter of a couple/few weeks, I can stick it out. If this is going to take months for the energy to return, it's going to be a real challenge on the psyche. Any thoughts, personal experience, advice will be greatly appreciated.

Thanks - TMD


Top
 Profile  
 
 Post subject: Re: Short term Bup use
PostPosted: Fri Jun 27, 2014 12:12 am 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4127
Hi TMD and welcome to the forum!

To answer one question, clonidine is a blood pressure drug used off-label for opiate withdrawal. It can help you get better sleep and may have less of a lethargy problem than with valium. Taking very hot showers and/or baths can be helpful to deal with the RLS and crawly feelings. Immodium works well for intestinal issues.

Getting through withdrawal symptoms is only about 1/10th of the battle. You've been on a significant dose of opiates for the past 4 years and you've rejected the idea of taking a maintenance medication. Many opiate addicts go through a period of PAWS (post-acute withdrawal syndrome) after they've gotten through the acute withdrawal symptoms. Here's a link to a brief description: http://en.wikipedia.org/wiki/Post-acute ... l_syndrome

So, unfortunately, you may be facing several months of depression, anxiety, feeling flat, etc. One of the benefits of suboxone is that you can postpone PAWS while you are on it, so that you're not dealing with PAWS during a brand new recovery period. The odds say that you have about a 90% chance of relapsing during your attempt at recovery. That is why people use suboxone for several months to years, using their time on suboxone to gain stability, both financial and in their recovery. This is not to say that successfully moving forward without suboxone is impossible. It's not! But you need to have your recovery plan well mapped out and have your support ready.

You are free to ask whatever questions you wish here! I wish you well in your recovery journey!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
 Post subject: Re: Short term Bup use
PostPosted: Fri Jun 27, 2014 12:16 pm 
Offline
Average Poster
Average Poster

Joined: Tue Nov 12, 2013 12:09 pm
Posts: 23
Well it's been five days since the last sliver of Sub and although I don't feel very good, it's bearable. What I'm really struggling with is my lack of motivation at the office. While I used Oxy in the past, I would do circles around others and was always at the top of my pier group. I've always been an over achiever, but the Oxy took it to another level. I have a much clearer mind than I've had in years (no Oxy for 14 days and no Subs for five), but the lack of energy is extremely difficult to deal with. Do you know if working out or going for runs actually does any real good in speeding up the PAWS?
Thanks, TMD


Top
 Profile  
 
Our Sponsors
 Post subject: Re: Short term Bup use
PostPosted: Fri Jun 27, 2014 4:43 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Thu Oct 21, 2010 10:39 am
Posts: 4028
Location: Sitting at my computer
What's happening in your brain right now is that your opiate receptors have gotten used to that 1000 volts of juice that Oxy has been giving them. As I'm sure you're well aware and you even mentioned it in your post, your brain went into overdrive while on Oxy's and you kinda became "superman."

Now that you don't have that artificial surge of external opiates in your system, your opiate receptors are trying like hell to down-regulate to your normal amount of natural opiates (usually referred to as endorphins), but the whole thing is a process......and it can be a fairly lengthy one. Dr. J., the fella who runs this site, he usually states that it takes 8 to 12 weeks for the receptors to normalize. I'm not saying you'll feel like crap for 8 to 12 weeks. During that time you'll notice steady improvement, but more than likely won't feel really good until somewhere in that time frame.

Now, what can you do to help, you ask? You can stimulate your natural opiates (endorphins) by listening to music, taking hot showers, having sex, laughing, eating comfort foods and just keeping your mind and body busy......these things will help aid in the healing process.

Like Amy above was saying, though; getting off drugs and staying off drugs are different animals. Getting through your wd symptoms is usually only the start of the game. Staying off drugs is usually the tricky part. I hope you give some thought to some true recovery.

_________________
Be kind to yourself. Our character defects do NOT define who we are!


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 4 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group